Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 14, NWS Austin/San Antonio, TX

June 4, 200819 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jun 4, 2008, 9:28 AM CDT for 19 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 9:28 AM CDT (14:28 UTC)
Expired
Jun 4, 2008, 7:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 041428
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT WED JUN 4 2008

...A WIND ADVISORY IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING...

.STRONG GUSTY SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS BETWEEN
35 AND 40 MPH WILL PREVAIL TODAY DUE TO A TIGHT PRESSURE PATTERN
OVER SOUTH CENTRAL TEXAS.

TXZ172-173-189>194-205>209-220>225-042100-
/O.NEW.KEWX.WI.Y.0014.080604T1428Z-080605T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
928 AM CDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST HAS RESULTED
IN A TIGHT PRESSURE PATTERN OVER SOUTH TEXAS. STRONG GUSTY SOUTH
WINDS WILL CONTINUE TO INCREASE TO 25 TO 30 MPH WITH GUSTS AS HIGH
AS 35 TO 40 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KEWX 042011
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CDT WED JUN 4 2008

...A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING...

.STRONG GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 30
AND 40 MPH WILL PREVAIL THIS EVENING DUE TO A TIGHT SOUTHERLY PRESSURE
PATTERN OVER SOUTH CENTRAL TEXAS.

TXZ172-173-189>194-205>209-220>225-050000-
/O.CON.KEWX.WI.Y.0014.000000T0000Z-080605T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
311 PM CDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST HAS
RESULTED IN A TIGHT PRESSURE PATTERN OVER SOUTH TEXAS. STRONG
GUSTY SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30
TO 40 MPH THROUGH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 042352
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT WED JUN 4 2008

...THE WIND ADVISORY FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT...

.BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO
30 MPH WILL CONTINUE TONIGHT BUT WILL REMAIN BELOW ADVISORY
CRITERIA.

TXZ172-173-189>194-205>209-220>225-050100-
/O.EXP.KEWX.WI.Y.0014.000000T0000Z-080605T0000Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
652 PM CDT WED JUN 4 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS
EVENING.

BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO
30 MPH WILL CONTINUE TONIGHT BUT WILL REMAIN BELOW ADVISORY
CRITERIA

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jun 4, 6:28 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 4, 6:28 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT WED JUN 4 2008

.AVIATION...
THE MVFR CEILINGS WILL SCATTER AND LIFT BY 15Z. STRONG SOUTHERLY WINDS
15 TO 20 KTS SUSTAINED WILL PERSIST THROUGH THE PERIOD. MVFR
CEILINGS WILL RETURN AROUND 07Z.

&&

.PREV DISCUSSION... /ISSUED 308 AM CDT WED JUN 4 2008/

DISCUSSION...
ANOTHER HOT AFTERNOON IS EXPECTED TODAY...MUCH LIKE WHAT OCCURRED ON
TUESDAY. RIDGING ALOFT IS STILL IN CONTROL AND MIXING THIS AFTERNOON
WILL LOWER DEWPOINTS...ESPECIALLY ACROSS THE EDWARDS PLATEAU AND RIO
GRANDE PLAINS. BREEZY CONDITIONS WILL ALSO CONTINUE TODAY DUE TO SFC
LOW PRESSURE OVER THE TEXAS PANHANDLE...MAKING THE AFTERNOON HEAT
SOMEWHAT BEARABLE. HOWEVER CHANGES IN THE SYNOPTIC SCALE PATTERN
ARE IN THE OFFING WHICH WILL RESULT IN SLIGHTLY COOLER AFTERNOON
TEMPS AND FINALLY A CHANCE FOR PCPN.

THE DOMINATE UPPER LEVEL RIDGE WILL FINALLY BREAK DOWN THIS WEEKEND
AS AN UPPER LEVEL TROF SWINGS EASTWARD ACROSS THE CENTRAL PLAINS. MODELS
INDICATE THAT TROPICAL MOISTURE CURRENTLY LOCATED ACROSS CENTRAL AMERICA
WILL BE ADVECTED NORTHWARD INTO TEXAS OVER THE WEEKEND. THE GFS SOLUTION
ALSO DEPICTS THE DEVELOPMENT OF AN INVERTED TROF OVER OUR CWFA ON SUNDAY
PERSISTING THROUGH WEDNESDAY OF NEXT WEEK. THESE FEATURES COMBINED WITH
DAYTIME HEATING WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH WEDNESDAY OF NEXT WEEK. THE
INCREASED MOISTURE/CLOUD COVER WILL ALSO RESULT IN SLIGHTLY COOLER
AFTERNOON TEMPS DURING THIS TIME FRAME.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. SOUTH
TO SOUTHEAST WINDS OF 10 TO 20 MPH WILL PREVAIL TODAY WITH GUSTS OF
30 MPH LIKELY DURING THE AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON
WILL FALL INTO THE 30S EAST OF HIGHWAY 281 WITH MID TO UPPER 20 WEST
OF 281. AREAS ALONG AND WEST OF A LINE FROM CARRIZO SPRINGS TO
ROCKSPRINGS WILL APPROACH CRITICAL FIRE WEATHER VALUES.

CLIMATE...
HIGH PRESSURE ALOFT AND DRY SOILS WILL RESULT IN ANOTHER HOT AFTERNOON
WITH RECORD HIGHS POSSIBLE FOR AUSTIN AND SAN ANTONIO. THE FOLLOWING
ARE THE RECORDS FOR TODAY.

AUSTIN CAMP MABRY.....98 IN 1998.
AUSTIN BERGSTROM......99 IN 1998.
SAN ANTONIO..........100 IN 1916.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              99  77  95  79  93 /   0   0  -   -   10
AUSTIN BERGSTROM INTL AIRPORT  97  75  94  77  92 /   0   0  -   -   10
DEL RIO INTL AIRPORT          100  78 100  78  98 /   0   0   0  -   -
SAN ANTONIO INTL AIRPORT       99  76  95  78  93 /   0   0  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/06
Hazardous weather outlook, Jun 4, 5:13 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT WED JUN 4 2008

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
MAINLY WEST OF A CARRIZO SPRINGS TO ROCKSPRINGS LINE. SOUTHERLY
WINDS OF 10 TO 20 MPH WILL GUST TO 30 MPH THIS AFTERNOON WHILE
RELATIVE HUMIDITIES FALL TO THE MID 20S. OTHERWISE, NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HEAT INDICES WILL REACH 105 EACH AFTERNOON SOUTH OF AN EAGLE PASS
TO PEARSALL LINE. HOWEVER MINIMUM TEMPERATURES MAY FALL ONLY TO
THE UPPER 70S FRIDAY AND SATURDAY MORNINGS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 4, 7:00 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT WED JUN 4 2008

TXZ171>173-183>194-202>209-217>225-228-042030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
700 AM CDT WED JUN 4 2008

...GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES COULD SUPPORT
THE SPREAD OF FIRE ACROSS SOUTH CENTRAL TEXAS TODAY...

SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WILL OCCUR TODAY WITH
GUSTS OF 30 MPH POSSIBLE. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES DROPPING INTO THE 30S ALONG AND EAST OF HIGHWAY 281 TO
THE UPPER 20S WEST OF HIGHWAY 281 BY MID AFTERNOON. AREAS ALONG AND
WEST OF A LINE FROM CARRIZO SPRINGS TO ROCKSPRINGS ARE ESPECIALLY
LIKELY TO APPROACH CRITICAL FIRE WEATHER VALUES...WITH RELATIVE
HUMIDITIES POSSIBLY DROPPING INTO THE LOWER TO MID 20S DURING THE
AFTERNOON. WINDS WILL REMAIN NEAR 15 MPH TONIGHT...BUT RELATIVE
HUMIDITIES WILL RECOVER TO AT LEAST 80 PERCENT EARLY THURSDAY
MORNING. THURSDAY WILL ALSO BE DRY AND BREEZY...WITH ELEVATED FIRE
WEATHER CONDITIONS EXPECTED.

ACTIVITIES THAT MAY PRODUCE OUTDOOR IGNITIONS ARE DISCOURAGED...
ESPECIALLY ACROSS THE HILL COUNTRY...EDWARDS PLATEAU AND THE RIO
GRANDE PLAINS WHERE DRIER VEGETATION EXISTS. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.